Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Pain and numbness in the arm. History of Hashimoto's thyroiditis, hypothyroidism, depression. On medication

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
For several months I have been having left arm pain and numbness at night. The pain is becoming worse it seems. I am a 53 yr. old woman, 120 pounds, 5 feet, 6 inches tall. My medical problems are..Hashimotos thyroiditis, hypothyroidism, high cholesterol....which I am taking medicine for....arthritis, acid reflux, and am being treated for depression and anxiety.
Posted Sun, 22 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shiva Kumar R 20 minutes later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

I would like to consider Two possibilities in following hierarchy:

Carpal Tunnel Syndrome - CTS is more common in women suffering from thyroid problems. Pain and numbness predominantly in the night is a common symptoms. Other causes of CTS are arthritis and diabetes.
• C6 Radiclopathy due to degenerative disc disease can also present with numbness and pain, but more often in the day time than night.

I personally feel you need couple of blood tests like Vit B12, rheumatoid factror, XXXXXXX (Anti Nuclear Antibody) along with MRI of the cervical spine may be required if CTS is excluded.

I am sorry, you are dealing with this frustrating concern. The bottom line is that you need to arrange an appointment with your GP and clinical neurophysiologist to solve the issue and proceed further based on the results. Mean while to avoid the pain and numbness you can use wrist splint in the night time.

I hope this information has been both informative and helpful for you. Please accept my answer in case you do not have follow up queries.


Dr Shiva Kumar R
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor